Alert archive / Montana / High Wind Warnings in 2024
High Wind Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jul 25, 2024, 12:02 AM MDT for 10 counties in Montana. It was in force for 3 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2024, 12:02 AM MDT (06:02 UTC)
- Expired
- Jul 25, 2024, 3:17 AM MDT
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 82 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:15 AM MDT | NON-TSTM WND GST 59 | 2 Nnw Shelby, MT | Shelby Airport ASOS. |
| Jul 25, 12:30 AM MDT | NON-TSTM WND GST 50 | 7 Se Lothair, MT | Mesonet station GW3478 TCTIBER. |
| Jul 25, 12:30 AM MDT | NON-TSTM WND GST 56 | Kevin, MT | Mesonet station DW0975 Kevin. |
| Jul 25, 12:45 AM MDT | NON-TSTM WND GST 54 | 15 S Whitlash, MT | Mesonet station GW4063 EAGLE CREEK COLONY. |
| Jul 25, 12:45 AM MDT | NON-TSTM WND GST 58 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Jul 25, 12:45 AM MDT | NON-TSTM WND GST 67 | 6 S Whitlash, MT | Mesonet station GW3546 WHITLASH SEVEN SOUTH. |
| Jul 25, 1:00 AM MDT | NON-TSTM WND GST 55 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Jul 25, 1:23 AM MDT | NON-TSTM WND GST 46 | 4 W Havre, MT | ASOS station KHVR Havre Airport. |
| Jul 25, 2:18 AM MDT | NON-TSTM WND GST 47 | 13 S Fort Belknap, MT | Mesonet station FBLM8 Fort Belknap RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 6.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 4297 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS75 KTFX 250602 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1202 AM MDT Thu Jul 25 2024 MTZ304-305-310-311-313-314-252115- /O.NEW.KTFX.HW.W.0013.240725T0602Z-240725T1200Z/ /O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/ Eastern Toole and Liberty-Hill County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft- Including the following locations: Chester, Stanford, Shelby, Benchland, Whitlash, Geyser, Fort Benton, Raynesford, Lothair, Windham, Hilger, Lewistown, Havre, Carter, Galata, Rocky Boy, Moccasin, Hobson, Floweree, Devon, and Joplin 1202 AM MDT Thu Jul 25 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY... * WHAT...For the High Wind Warning, southwest wind gusts up 50 to 70 mph. Temperatures tonight will only fall to between 65 and 75 degrees, providing little overnight relief. Highs on Thursday will mostly warm back into the 90s. * WHERE...Eastern Toole and Liberty Counties, Hill County, Western and Central Chouteau County, Bears Paw Mountains and Southern Blaine, Judith Basin County and Judith Gap, and Fergus County below 4500ft. * WHEN...For the High Wind Warning, until 6 AM MDT Thursday. For the Heat Advisory, until 9 PM MDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Hot temperatures may cause heat illnesses. * ADDITIONAL DETAILS...Collapsing showers and thunderstorms are producing strong outflow winds of between 50 to 70 mph PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MTZ303-309-251200- /O.NEW.KTFX.HW.W.0013.240725T0602Z-240725T1200Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Pondera and Eastern Teton- Including the following locations: Ledger, Ethridge, Santa Rita, Conrad, Cut Bank, and Brady 1202 AM MDT Thu Jul 25 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY... * WHAT...Southwest wind gusts up 50 to 70 mph. * WHERE...The Interstate 15 Corridor north of Power. * WHEN...Until 6 AM MDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Collapsing showers and thunderstorms are producing strong outflow winds of between 50 to 70 mph PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ306-312-316-319-252115- /O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/ Northern Blaine County-Cascade County below 5000ft-Gates of the Mountains-Helena Valley- Including the following locations: Wolf Creek, Hogeland, Zurich, Helena, Fort Belknap, Canyon Creek, Great Falls, Harlem, Craig, and Chinook 1202 AM MDT Thu Jul 25 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY... * WHAT...Temperatures tonight will only fall to between 65 and 75 degrees, providing little overnight relief. Highs on Thursday will mostly warm back into the 90s. * WHERE...Gates of the Mountains, Helena Valley, Cascade County below 5000ft, and Northern Blaine County. * WHEN...Until 9 PM MDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Moldan
1 follow-up statement
719 WWUS75 KTFX 250917 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 317 AM MDT Thu Jul 25 2024 MTZ304-305-310-311-313-314-260300- /O.CAN.KTFX.HW.W.0013.000000T0000Z-240725T1200Z/ /O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/ Eastern Toole and Liberty-Hill County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft- Including the following locations: Chester, Stanford, Shelby, Benchland, Whitlash, Geyser, Fort Benton, Raynesford, Lothair, Windham, Hilger, Lewistown, Havre, Carter, Galata, Rocky Boy, Moccasin, Hobson, Floweree, Devon, and Joplin 317 AM MDT Thu Jul 25 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...High temperatures of 90 to near 100 degrees. * WHERE...Eastern Toole and Liberty Counties, Hill County, Western and Central Chouteau County, Bears Paw Mountains and Southern Blaine, Judith Basin County and Judith Gap, and Fergus County below 4500ft. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MTZ303-309-251030- /O.CAN.KTFX.HW.W.0013.000000T0000Z-240725T1200Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Pondera and Eastern Teton- Including the following locations: Ledger, Ethridge, Santa Rita, Conrad, Cut Bank, and Brady 317 AM MDT Thu Jul 25 2024 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been cancelled as the threat for widespread High Winds resulting from collapsing rain showers and thunderstorms has diminished. $$ MTZ306-312-316-319-260300- /O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/ Northern Blaine County-Cascade County below 5000ft-Gates of the Mountains-Helena Valley- Including the following locations: Wolf Creek, Hogeland, Zurich, Helena, Fort Belknap, Canyon Creek, Great Falls, Harlem, Craig, and Chinook 317 AM MDT Thu Jul 25 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...High temperatures of 90 to near 100 degrees. * WHERE...Gates of the Mountains, Helena Valley, Cascade County below 5000ft, and Northern Blaine County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Moldan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 24, 11:44 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 24, 11:44 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1144 PM MDT Wed Jul 24 2024 .Aviation Section Updated... .SYNOPSIS... Hot and mostly dry conditions are expected today ahead of a cold front that will push through the area on Thursday. Isolated to scattered dry thunderstorms are possible through this evening across the region which may bring gusty winds and little to no precipitation. Elevated fire weather conditions will be a concern through Friday as the cold front continues its way across the state. Cooler temperatures will return by the weekend. && .UPDATE... Record highs were broken across portions of North Central and Central Montana as many locations exceeded 100 degrees F, while 90s were common into Southwest Montana. Because of this heat, wind gusts of 40 to 50 mph were common with the scattered thunderstorms that moved northeast across the area late this afternoon into this evening. The disturbance responsible for these storms is exiting the area. However, another disturbance is moving into West Central and Southwest Montana as of 830 pm. Its associated thunderstorms are forecast to move northeast over much of Southwest, Central, and North Central Montana overnight. Lingering mild temperatures will make the main threats from these storms erratic wind gusts of 40 to 50 mph once again, with little significant precipitation below the mountain peaks. -Coulston && .AVIATION... 25/06Z TAF Period VFR conditions will prevail during this TAF period. Gusty winds will be possible through much of the TAF period with the highest wind speeds expected Thursday afternoon. There will be isolated showers and thunderstorms across all terminals Thursday afternoon, excluding the KCTB and KGTF terminal. For TAFs that do not have a thunderstorm / shower mention that is due to low confidence in the timing and/or location of the thunderstorms/showers at this time. There is a 20% chance for thunderstorms at the KCTB terminal Thursday morning. The greatest threat from any thunderstorm will be gusty, erratic winds and lightning. There will be gusty winds at the KWYS and KGTF terminals at the end of this TAF period due to a cold front moving through the area. There will be isolated instances of low- level wind shear around the KCTB and KLWT terminals Thursday afternoon. There will be density altitude concerns through most of the day Thursday. -IG/thor Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... A Fire Weather Watch and a Red Flag Warning have been issued due to hot temperatures, low minimum relative humidity, gusty winds, and/or scattered dry lightning. Please, see the below WATCHES/WARNINGS/ADVISORIES section for temporal and spatial details. Elevated to critical fire weather conditions continue through tonight and Thursday as the upper level ridge over us breaks down over the next 36 hours. A few gusty showers and thunderstorms this afternoon and evening will continue to move through portions of the area, mainly along and south of a Havre to Great Falls to Lincoln line. Watch for winds to shift and increase ahead of these showers and storms, in addition to being very inefficient precipitation producers. Watch for new fire starts from lightning, and existing fires may exhibit erratic behavior due to the gusty and shifting winds. Thursday will feature more of the same, with continued hot and dry air, though an approaching cold front will result in increased winds in addition to more widely scattered showers and thunderstorms. Like today, showers and thunderstorms will generally be on the dry side with some gusty winds, resulting in additional chances for new fire starts and erratic behavior on existing fires. Outside of the showers and storms, the gusty winds to 30-40 mph will cause heightened fire danger, as new and existing fires may grow and spread rapidly due to the combination of hot temperatures, dry air, and gusty winds. Ludwig The next period of concern will be Friday afternoon. Minimum RH values are in the teens and wind gusts, particularly closer to the Rocky Mountain front, will be as high as 25 mph. Part of the uncertainty remaining is how the front will play out on Thursday. If the front is delayed the some of the critical fire weather potential will get pushed into Friday. At the very least, near- critical conditions are expected through Friday evening and any fire that is already active or gets started will likely be more difficult to control given how dry fuels are at this time of the year. -thor && .PREV DISCUSSION... /ISSUED 600 PM MDT Wed Jul 24 2024/ Key Points: -Warm to hot weather continues today and Thursday -Fire weather will be a major concern on Thursday as warm temperatures, gusty winds, and thunderstorms will combine to create areas of elevated to critical fire weather conditions -Some relief from the heat is expected this weekend Short term (through Thursday)... Upper level ridging remains in place across the area, keeping us hot with low humidity through the rest of the day today, though a few thunderstorms have developed across portions of the area as some moisture makes its way into the area thanks to southwesterly flow aloft. With temperatures in the upper 90s to mid 100s across most lower elevation areas and RH values in the teens, expect some of these storms to be dry and quite gusty with the capability to start new fires and cause flare ups and erratic behavior of existing fires. Clouds will begin to increase overnight as an upper level trough begins to approach from the west, keeping us relatively warm overnight with very poor RH recovery overnight tonight. Thursday will bring one final day of warm temperatures and dry air ahead of a notable cold front that will push through the area during the day. Highs on Thursday will be in the upper 90s and low 100s for many lower elevation areas, though the increasing winds aloft and increasing pressure gradient will help spur some gusty winds ahead of and behind this cold front. In addition to the widespread gusty winds, we will also have a few showers and thunderstorms along the cold front itself, and given the hot, dry air underneath the showers and storms, we will have to watch for gusty outflow winds that could approach severe limits (58 mph) at times, along with very small rain cores. These winds and lightning strikes outside of the rain cores may help to start new fires, and may also cause erratic fire behavior on existing fires that are affected by the gusty winds. Extended (Friday through next Wednesday)... Broad upper level troughing will keep us cooler, or at least closer to average through the weekend and the first half of next week, along with a few chances for afternoon showers and thunderstorms. This cool weather looks to hang around for the first half of the week, though long range guidance continues to suggest that upper level ridging will look to build back in for the end of next week, which will result in a return to hot and mostly dry conditions, save for some monsoonal type thunderstorms. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 68 94 52 84 / 40 20 10 0 CTB 65 83 48 79 / 50 20 0 0 HLN 67 97 56 87 / 40 40 10 0 BZN 62 97 53 88 / 30 50 20 20 WYS 59 82 54 79 / 20 50 30 50 DLN 60 90 51 86 / 40 50 10 20 HVR 71 98 54 85 / 20 30 10 0 LWT 65 95 51 81 / 20 60 40 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT Thursday for Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Eastern Toole and Liberty-Fergus County below 4500ft-Gates of the Mountains- Helena Valley-Hill County-Judith Basin County and Judith Gap- Northern Blaine County-Western and Central Chouteau County. Red Flag Warning until 9 PM MDT Thursday for Eastern Glacier/Toole/Central/Eastern Pondera/Liberty. Red Flag Warning from noon to 9 PM MDT Thursday for Central and Eastern Lewis and Clark National Forest Areas-Chouteau and Fergus Counties-Helena and Townsend Ranger Districts of the Helena National Forest-Hill and Blaine Counties-Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front- Lincoln Ranger District of the Helena National Forest. Red Flag Warning until 9 PM MDT this evening for Helena and Townsend Ranger Districts of the Helena National Forest-Lincoln Ranger District of the Helena National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 24, 6:11 PM MDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Great Falls MT
611 PM MDT Wed Jul 24 2024
MTZ305-306-311-250100-
Hill County MT-Northern Blaine County MT-
Bears Paw Mountains and Southern Blaine MT-
611 PM MDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BLAINE AND
NORTHEASTERN HILL COUNTIES THROUGH 700 PM MDT...
At 611 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 25 miles north of Beaver Creek to near Fort
Belknap to near Zortman. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harlem, Fort Belknap, Turner, Lodge Pole, Hogeland, and Zurich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4875 10826 4874 10832 4844 10835 4844 10842
4798 10843 4797 10844 4799 10860 4795 10864
4847 10874 4890 11011 4900 10993 4900 10824
TIME...MOT...LOC 0011Z 237DEG 24KT 4890 10997 4849 10870 4785 10858
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SCSpecial weather statement, Jul 24, 6:24 PM MDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Great Falls MT
624 PM MDT Wed Jul 24 2024
MTZ307-308-312-315>317-319>321-323-250115-
Helena Valley MT-Little Belt and Highwood Mountains MT-
Southern Rocky Mountain Front MT-Cascade County below 5000ft MT-
Big Belt, Bridger and Castle Mountains MT-Meagher County Valleys MT-
Southern High Plains MT-Upper Blackfoot and MacDonald Pass MT-
Canyon Ferry Area MT-Gates of the Mountains MT-
624 PM MDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LEWIS AND CLARK...
NORTH CENTRAL BROADWATER...NORTHWESTERN MEAGHER...WEST CENTRAL JUDITH
BASIN AND SOUTHERN CASCADE COUNTIES THROUGH 715 PM MDT...
At 624 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Wolf Creek to 8 miles
northwest of Helena to 29 miles northwest of White Sulphur Springs.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cascade, Wolf Creek, Tower Rock State Park, Black Sandy State Park,
York, and Craig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4736 11181 4711 11139 4701 11053 4662 11171
4669 11214 4713 11245
TIME...MOT...LOC 0024Z 250DEG 24KT 4708 11236 4671 11210 4683 11138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SCLocal storm report, Jul 24, 11:09 PM MDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
1109 PM MDT Wed Jul 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM Tstm Wnd Gst 7 E Marysville 46.73N 112.16W
07/24/2024 M49 MPH Lewis and Clark MT Trained Spotter
&&
JTGSpecial weather statement, Jul 24, 11:29 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1129 PM MDT Wed Jul 24 2024
MTZ301>304-307>310-312-313-316-317-319>321-323-250615-
Eastern Pondera and Eastern Teton MT-
Judith Basin County and Judith Gap MT-
Little Belt and Highwood Mountains MT-
Western and Central Chouteau County MT-East Glacier Park Region MT-
Cascade County below 5000ft MT-
Big Belt, Bridger and Castle Mountains MT-Meagher County Valleys MT-
Southern High Plains MT-Helena Valley MT-
Southern Rocky Mountain Front MT-Eastern Toole and Liberty MT-
Eastern Glacier, Western Toole, and Central Pondera MT-
Canyon Ferry Area MT-Gates of the Mountains MT-
Northern High Plains MT-
1129 PM MDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LEWIS AND CLARK...
PONDERA...NORTH CENTRAL BROADWATER...NORTHERN MEAGHER...WESTERN
JUDITH BASIN...SOUTHWESTERN LIBERTY...GLACIER...TOOLE...TETON...
WESTERN CHOUTEAU AND CASCADE COUNTIES THROUGH 1215 AM MDT...
At 1123 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 14 miles north of North Browning to
near Dutton to 16 miles northwest of White Sulphur Springs. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Great Falls, Shelby, Cut Bank, Conrad, Choteau, Fort Benton, Cascade,
Browning, Fairfield, Belt, Valier, Sunburst, Dutton, Kevin, Brady,
Highwood, North Browning, Black Eagle, South Browning, and Geyser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4900 11188 4807 11068 4679 11007 4662 11171
4884 11351 4901 11298
TIME...MOT...LOC 0523Z 257DEG 27KT 4877 11290 4789 11168 4674 11110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GlinskasLocal storm report, Jul 24, 11:59 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
1159 PM MDT Wed Jul 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Non-Tstm Wnd Gst 1 S Toston 46.18N 111.44W
07/24/2024 M63 MPH Broadwater MT Mesonet
Mesonet station MTTOS Toston Bridge Us-287
Mp 87.0.
1100 PM Non-Tstm Wnd Gst 14 SW Simms 47.33N 112.10W
07/24/2024 M61 MPH Lewis and Clark MT AWOS
AWOS station K1GM Golf.
1100 PM Non-Tstm Wnd Gst 17 SW Simms 47.29N 112.15W
07/24/2024 M61 MPH Lewis and Clark MT Mesonet
Mesonet station MTBOW Bowmans (MT DOT).
1055 PM Non-Tstm Wnd Gst 14 SW Simms 47.33N 112.10W
07/24/2024 M55 MPH Lewis and Clark MT AWOS
AWOS station K1GM Golf.
1100 PM Non-Tstm Wnd Gst 12 NNE Augusta 47.65N 112.29W
07/24/2024 M53 MPH Teton MT Mesonet
Mesonet station HODMT Hodgkiss.
&&Local storm report, Jul 25, 12:00 AM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
1200 AM MDT Thu Jul 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM Non-Tstm Wnd Gst 3 SW Cut Bank 48.60N 112.37W
07/24/2024 M76 MPH Glacier MT ASOS
ASOS station KCTB Cut Bank Airport.
1130 PM Non-Tstm Wnd Gst 2 NW Pendroy 48.07N 112.33W
07/24/2024 M67 MPH Teton MT Mesonet
Mesonet station MTPND Pendroy (MT DOT).
1112 PM Non-Tstm Wnd Gst 6 NNE Fairfield 47.70N 111.95W
07/24/2024 M60 MPH Teton MT AWOS
AWOS station K1HM 6 NNE Fairfield.
1130 PM Non-Tstm Wnd Gst 5 ESE Pendroy 48.04N 112.20W
07/24/2024 M59 MPH Teton MT Mesonet
Mesonet station RICMT Rice Ridge.
1145 PM Non-Tstm Wnd Gst 2 SE Browning 48.54N 112.98W
07/24/2024 M54 MPH Glacier MT Mesonet
Mesonet station MTBWG Browning (MT DOT).
1121 PM Non-Tstm Wnd Gst 8 SE East Glacier Park 48.36N 113.11W
07/24/2024 M53 MPH Glacier MT Mesonet
Mesonet station DCRM8 Deep Creek RAWS.
1130 PM Non-Tstm Wnd Gst 5 NE Craig 47.13N 111.90W
07/24/2024 M52 MPH Lewis and Clark MT Mesonet
Mesonet station DBOM8 Dearborn RAWS.
1123 PM Non-Tstm Wnd Gst 7 ENE Power 47.75N 111.55W
07/24/2024 M51 MPH Teton MT AWOS
AWOS station K1JM 6 ENE Power.
1129 PM Non-Tstm Wnd Gst 11 WNW Augusta 47.55N 112.61W
07/24/2024 M51 MPH Lewis and Clark MT Mesonet
Mesonet station TR276 L-C Portable No. 1.
1142 PM Non-Tstm Wnd Gst 5 WSW Great Falls 47.47N 111.38W
07/24/2024 M51 MPH Cascade MT ASOS
ASOS station KGTF Great Falls Airport.
&&The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:11 PM MDT | Special Weather Statement | TFX | Blaine | 49 min |
| Jul 24, 6:24 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 51 min |
| Jul 24, 11:29 PM MDT | Special Weather Statement | TFX | Cascade, Glacier, Judith Basin, Pondera, Teton, Toole | 46 min |
| Jul 25, 9:50 AM MDT | Special Weather Statement | TFX | Glacier | 40 min |
| Jul 25, 1:46 PM MDT | Red Flag Warning | TFX | Blaine, Glacier, Hill, Liberty, Phillips, Pondera and 1 more | 31 hr |
| Jul 25, 2:30 PM MDT | Special Weather Statement | TFX | Meagher | 45 min |
| Jul 25, 2:39 PM MDT | Special Weather Statement | TFX | Meagher | 36 min |
| Jul 25, 2:42 PM MDT | Special Weather Statement | TFX | Madison | 33 min |
| Jul 25, 2:48 PM MDT | Special Weather Statement | TFX | Chouteau | 42 min |
| Jul 25, 3:18 PM MDT | Special Weather Statement | TFX | Madison | 42 min |
| Jul 25, 3:23 PM MDT | Special Weather Statement | TFX | Chouteau | 52 min |
| Jul 25, 4:13 PM MDT | Special Weather Statement | TFX | 47 min | |
| Jul 25, 4:25 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Jul 25, 4:47 PM MDT | Special Weather Statement | TFX | Gallatin | 43 min |
| Jul 25, 4:52 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 53 min |
| Jul 25, 4:57 PM MDT | Special Weather Statement | TFX | Fergus | 33 min |
| Jul 25, 5:07 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 53 min |
| Jul 25, 5:09 PM MDT | Special Weather Statement | TFX | Blaine | 36 min |
Nearby
High Wind Warnings in Montana, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.